Alert archive / Wisconsin / Gale Warnings in 2008
Gale Warning 18, NWS Green Bay, WI
NWS Green Bay, WI issued this gale warning at Dec 29, 2008, 4:21 AM CST. It took effect at Dec 29, 2008, 9:00 AM CST. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 29, 2008, 4:21 AM CST (10:21 UTC)
- In effect from
- Dec 29, 2008, 9:00 AM CST
- Expired
- Dec 30, 2008, 12:00 AM CST
- In force
- 15 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted, in the capitals the NWS used until 2016.
272 WHUS73 KGRB 291021 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 421 AM CST MON DEC 29 2008 ...GALE FORCE WEST WINDS EXPECTED TODAY AND EARLY TONIGHT... .A STORM SYSTEM RACING THROUGH THE AREA WILL BRING WEST GALES TO THE BAY AND LAKE TODAY AND EARLY TONIGHT. LMZ521-522-541>543-291830- /O.NEW.KGRB.GL.W.0018.081229T1500Z-081230T0600Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 421 AM CST MON DEC 29 2008 ...GALE WARNING IN EFFECT FROM 9 AM THIS MORNING TO MIDNIGHT CST TONIGHT... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO MIDNIGHT CST TONIGHT. WINDS WILL BECOME WEST AND INCREASE THIS MORNING. GALE FORCE WINDS TO 40 KNOTS ARE EXPECTED FOR THIS AFTERNOON AND EARLY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
3 follow-up statements
788 WHUS73 KGRB 291636 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1036 AM CST MON DEC 29 2008 ...GALE FORCE WINDS WILL CONTINUE THROUGH TONIGHT... .A STORM SYSTEM RACING THROUGH THE AREA WILL BRING WEST GALES TO THE BAY AND LAKE THROUGH TONIGHT. LMZ521-522-541>543-300045- /O.CON.KGRB.GL.W.0018.000000T0000Z-081230T0600Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 1036 AM CST MON DEC 29 2008 ...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... A GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. WEST GALES WILL CONTINUE THROUGH THIS AFTERNOON BEFORE VEERING NW TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
485 WHUS73 KGRB 292219 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 419 PM CST MON DEC 29 2008 ...GALE FORCE WINDS WILL CONTINUE EARLY THIS EVENING... .A STORM SYSTEM JUST NORTHEAST OF LAKE SUPERIOR...WILL BRING NORTHWEST GALES TO THE BAY AND LAKE THIS EVENING. LMZ521-522-541>543-300600- /O.CON.KGRB.GL.W.0018.000000T0000Z-081230T0600Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 419 PM CST MON DEC 29 2008 ...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... NORTHWEST GALES TO 35 KTS WILL BEGIN TO DIMINISH BY MID OR LATE EVENING ACROSS THE REGION. WAVES IN RESPONSE WILL ALSO DECREASE BY LATE TONIGHT OVER THE ICE FREE AREAS OF THE NORTHERN BAY OF GREEN BAY...AND THE NEARSHORE WATERS OF LAKE MICHIGAN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
321 WHUS73 KGRB 300314 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 914 PM CST MON DEC 29 2008 ...GALE FORCE WINDS SHOULD ABATE BY MIDNIGHT... .A STORM SYSTEM JUST NORTH OF LAKE HURON WILL CONTINUE TO PUSH TO THE EAST. NORTHWEST GALE FORCE WINDS WITH THIS SYSTEM SHOULD DIMINISH AS THE STORM PULL FURTHER AWAY FROM THE AREA. LMZ521-522-541>543-300600- /O.CON.KGRB.GL.W.0018.000000T0000Z-081230T0600Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 914 PM CST MON DEC 29 2008 ...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... NORTHWEST GALES TO 35 KNOTS SHOULD BECOME MORE WEST...AND THEN DIMINISH AFTER MIDNIGHT. WAVES IN RESPONSE SHOULD DECREASE TO 2 FOR OR LESS OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this gale warning went out at Dec 29, 3:59 AM CST, 22 minutes earlier.
Area forecast discussion, Dec 29, 3:59 AM CST, 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 359 AM CST MON DEC 29 2008 .SYNOPSIS...LOWER AMPLITUDE LARGE SCALE PATTERN NOW IN PLACE ACRS THE CONUS. INCREASINGLY BLOCKY FLOW TO THE N ACRS CANADA WL ALLOW COLD AIR TO DOMINATE SRN CANADA...AND LEAVE STG BAROCLINC ZONE ACRS FAR SRN CANADA AND THE NRN CONUS. THAT WL ALLOW SERIES OF SIG SHRTWVS AND ASSOC SFC CYCLONES TO PROGRESS ACRS THE CONUS. GULF MOISTURE LIKELY TO REMAIN CONFINED WELL S OF THE AREA...BUT SYSTEMS TRACKING ALONG THE BAROCLINIC ZONE LIKELY TO BE EFFICIENT SNOW PRODUCERS. EXPECT SOME OF THE COLD AIR TO FILTER SWD AT TIMES...BUT IT SHOULD BE MORE IN THE WAY OF GLANCING BLOWS RATHER THAN STG OUTBREAKS. THAT COMBINED WITH SOME WARMING AHEAD OF EACH SYSTEM WL PROBABLY RESULT IN TEMPS AVERAGING OUT PRETTY CLOSE TO NORMAL FOR THE PERIOD. && .SHORT TERM...TDA/TNGT/TUE. TWO SYSTEMS TO DEAL WITH DURING THE TIME FRAME. FIRST WL TRACK ACRS LAKE SUPERIOR TDA. EARLY MORNING SFC CHART INDICATED WARM SECTOR SW OF THE SFC LOW...WITH ABV FZG TEMPS INTO SWRM MN. TOUGH TO DETERMINE WHETHER OR NOT THAT WARM AIR WL BE ABLE TO GET INTO THE FCST AREA BEFORE GETTING PINCHED OFF. SYSTEM MOVG VERY FAST...AND SFC TEMPS ACRS PARTS OF THE FCST AREA HAVE REALLY TANKED SO THERE WL BE A LOW-LEVEL INVERSION TO MIX THROUGH. WENT A BIT BLO GUID...BUT STILL ABV FZG OVER THE SRN 2/3 OF THE FCST AREA. THAT/S IMPORTANT...BECAUSE WINDY CONDITIONS ARE EXPECTED TO DEVELOP BEHIND THE COLD FRONT THAT CROSSES THE STATE MID-DAY. IF TEMPS DON/T WARM ENOUGH TO MELT A LITTLE OF THE SNOW THAT FELL YDA...COULD HAVE SOME BLOWING AND DRIFTING SNOW PROBLEMS THIS AFTN/EARLY THIS EVENING. RIGHT NOW...THE AREA WITH THE BEST CHC OF NOT BREAKING FZG IS N-C WI. THAT/S THE AREA THAT GOT THE LEAST SNOW...AND IS CLIMATOLOGICALLY THE LEAST WINDY. WINDS THIS AFTN COULD FLIRT WITH ADVISORY CRITERIA ACRS THE SRN/ERN PART OF THE FCST AREA...BUT LOOKS LIKE EVENT WOULD BE SHORT-LIVED AND WE/VE GOT BIGGER FISH TO FRY. LIKE... LOOKS LIKE ANOTHER SIG SNOWFALL WL OCCUR TUE. SFC LOW GENERATED BY NEXT SHRTWV WORKING EWD THROUGH THE ZONAL FLOW WL TRACK INTO THE PLAINS TNGT...AND TOWARD SRN LAKE MICHIGAN TUE. STG BAROCLINIC ZONE AND RELATIVELY FLAT UPR FLOW SHOULD ALLOW FOR STG BUT RELATIVELY NARROW BAND OF FRONTOGENETIC FORCING TO DEVELOP ACRS THE FCST AREA. PLACEMENT OF HEAVIEST SNOWS WITH SYSTEMS SUCH AS THIS IS TOUGH...AS MAX AMNTS CAN BE SUBSTANTIAL BUT BAND OF HEAVY SNOWS MAY BE CONFINED TO AN AREA ONLY A COUPLE COUNTIES WIDE. SREF FAVORS NRN WI...BUT HAS SHADED A BIT SWD WITH LATEST RUN. SEEMS SREF MEAN OFTEN IS A BIT SLOWER TO CATCH ON TO TRENDS...PROBABLY BECAUSE YOU/VE GOT TO GET TO GET MAJORITY OF MEMBERS...WHICH CONTAINS VARIOUS MODELS AND PARAMETERIZATIONS...ON BOARD WITH THE CHANGES. HOWEVER...THE TRACK OF THE LOW ON THE DETERMINISTIC MODELS IS PRETTY CONSISTENT AND WOULD FAVOR MAX SNOWS ALONG HIGHWAY 29 CORRIDOR. PUSHED FCST IN THIS DIRECTION. UPPED POPS ACRS MOST OF THE AREA...BUT HELD AS JUST LIKELIES OVER THE FAR N. AMNTS STILL A QUESTION. WE/VE BEEN ADVERTISING 3-5 IN OUR FCSTS. CONSIDERED UPPING AS I/M PRETTY SURE THE WL BE AT LEAST SOME 4-6 INCH TOTALS...BUT CONFIDENCE NOT QUITE THERE IN PLACEMENT OF MAX AMNTS. WL STICK WITH 3-5 FOR NOW AND ALLOW DAY SHIFT TO INCREASE IF NEEDED WHEN THEY POST THE HEADLINES. COULD BE SOME LAKE ENHANCEMENT IN KEWAUNEE/MANITOWOC COUNTY AREAS...BUT AT THIS POINT NOT SURE IT WL ADD ENOUGH TO JUSTIFY SPECIFYING MORE IN AREAS NEAR THE LAKE. .LONG TERM...TUESDAY NIGHT THROUGH SUNDAY... SYSTEM WILL DEPART THE AREA TUESDAY EVENING. THEREFORE CONTINUED WITH A CHANCE OF LIGHT SNOW DURING THE EVENING WITH HIGHEST CHANCES OVER THE EAST AND OVER THE FAR NORTH DUE TO LAKE EFFECT SNOW SHOWERS. ANY NEW SNOW ACCUMULATION WILL BE UNDER AN INCH. GUSTY NORTH TO NORTHWEST WINDS WILL CONTINUE TO PRODUCE AREAS OF BLOWING AND DRIFTING SNOW. THE WORST OF THE BLOWING AND DRIFTING SNOW SHOULD OCCUR ACROSS NORTHEAST WISCONSIN AND WILL CONTINUE OVERNIGHT AS WELL UNTIL WINDS DIMINISH LATE. SKIES SHOULD CLEAR OUT AFTER MIDNIGHT EXCEPT OVER THE FAR NORTH WHERE SCATTERED SNOW SHOWERS WILL ALSO LINGER PAST MIDNIGHT. NOT TOO CONCERNED ABOUT SNOW AMOUNTS WITH THE LAKE EFFECT OVER VILAS COUNTY AS MODELS INDICATING VERY DRY AIR AT 850MB AND 700MB MOVING INTO THE REGION DURING THE EVENING HOURS. HIGH PRESSURE BUILDS INTO THE REGION LATE TUESDAY NIGHT AND THEN SLIDES ACROSS WISCONSIN WEDNESDAY. THE HIGH PUSHES EAST OF THE STATE WEDNESDAY NIGHT. IT APPEARS LOWS WILL OCCUR DURING THE EVENING...THEN SLOWLY RISE OVERNIGHT AS SOUTHERLY FLOW DEVELOPS AND CLOUDS INCREASE LATE. THE NEXT CLIPPER SYSTEM WILL APPROACH WISCONSIN FROM THE WEST ON THURSDAY. SNOW SHOULD BREAK OUT ACROSS NORTHWEST AND NORTH CENTRAL WISCONSIN DURING THE MORNING AND THEN SPREAD ACROSS THE FORECAST AREA THURSDAY AFTERNOON. MODELS DIFFER ON HOW QUICK THE SNOW MOVES OUT OF THE AREA THURSDAY NIGHT. THEREFORE CONTINUED A HIGH CHANCE FOR LIGHT SNOW INSTEAD OF GOING LIKELY. LATER SHIFTS MAY NEED TO LOOK AT THE POTENTIAL FOR FREEZING DRIZZLE AS GFS INDICATING THE MID LEVEL MOISTURE BEING SCOURED OUT THURSDAY. MODELS DIVERGE ON SYSTEM FOR THE UPCOMING WEEKEND. THEREFORE CONTINUED THE STATUS QUO. DID ADJUST TEMPERATURES DOWNWARD A FEW DEGREES TUESDAY NIGHT...WEDNESDAY AND WEDNESDAY NIGHT AS VERY COLD AIR NORTHWEST OF THE AIR WILL WORK INTO THE REGION TUESDAY NIGHT AND WEDNESDAY. && .AVIATION...VFR CONDITIONS EXPECTED TDA AND TNGT. SOME LOWER CIGS AND VSBYS POSSIBLE LATE IN THE WEST AS THE SNOW ARRIVES. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SKOWRONSKI/ECKBERG
Hazardous weather outlook, Dec 28, 3:33 PM CST, 12 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 333 PM CST SUN DEC 28 2008 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-292145- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 333 PM CST SUN DEC 28 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL WISCONSIN...EAST CENTRAL WISCONSIN...NORTH CENTRAL WISCONSIN AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY HAZARDOUS TRAVEL CONDITIONS ARE POSSIBLE TUESDAY AND TUESDAY EVENING AS ANOTHER STORM SYSTEM IS EXPECTED TO MOVE THROUGH FAR SOUTHERN WISCONSIN. AS OF SUNDAY AFTERNOON...A WIDESPREAD SNOWFALL OF 3 TO 5 INCHES IS EXPECTED OVER CENTRAL AND NORTHEAST WISCONSIN. BE SURE TO MONITOR LATER FORECASTS WHICH WILL BE ABLE TO PROVIDE MORE DETAILS ON THE STORM. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO FORWARD SNOWFALL MEASUREMENTS TO THE NATIONAL WEATHER SERVICE IN GREEN BAY. LMZ521-522-541>543-292145- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 333 PM CST SUN DEC 28 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY CONDITIONS HAZARDOUS TO SMALL CRAFT ARE POSSIBLE FROM TIME TO TIME DURING THE WEEK. MG/TE
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 29, 3:55 PM CST | Winter Weather Advisory | GRB | Brown, Calumet, Door, Florence, Forest, Kewaunee and 16 more | 29 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.